Non-conformal renormalised stress tensors in Robertson-Walker space-times

T. S. Bunch, P. C.W. Davies

Research output: Contribution to journalArticle

55 Scopus citations

Abstract

The authors consider a number of explicitly soluble models of a massless, non-conformally-coupled scalar quantum field propagating in certain special Robertson-Walker background space-times. Regularisation is effected using covariant point-splitting, and renormalised stress tensors are constructed according to the ansatz, described in a companion paper (ibid., vol.11, p.603 (1978)) based on the DeWitt-Schwinger expansion. The results are all finite, conserved and free of regularisation ambiguities. From these special cases a great deal is deduced about the structure of renormalised stress tensors in more general models in which computation-approximation techniques will be necessary.

Original languageEnglish (US)
Article number018
Pages (from-to)1315-1328
Number of pages14
JournalJournal of Physics A: Mathematical and General
Volume11
Issue number7
DOIs
StatePublished - Dec 1 1978
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Physics and Astronomy(all)

Cite this